Alert archive / Nevada / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 14, 2004, 6:55 PM PDT for Storey County, Washoe County, Nevada. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2004, 6:55 PM PDT (01:55 UTC)
- Expired
- Aug 14, 2004, 8:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 29 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3293 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 150157 FFWREV NVC029-031-150300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 655 PM PDT SAT AUG 14 2004 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN STOREY COUNTY IN WESTERN NEVADA SOUTHEASTERN WASHOE COUNTY IN WESTERN NEVADA * UNTIL 800 PM PDT * AT 655 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATRICK AND INTERSTATE 80 BETWEEN SPARKS AND FERNLEY. FLOODING IS OCCURRING OR IS IMMINENT. A MUDSLIDE OR ROCKSLIDE IS ALSO POSSIBLE CROSSING INTERSTATE 80 ESPECIALLY FROM EXIT 28 TO EXIT 40. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3942 11963 3940 11945 3962 11931 3963 11957 $$ RM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:30 PM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT SAT AUG 14 2004
.SHORT TERM...
STRONG RIDGE STILL OVER THE WRN CONUS WITH A DEEP UPPER LOW OFF THE
BRITISH COLUMBIA COAST. MODELS INITIALIZED WELL WITH THE PLACEMENT
OF THESE FEATURES. A WEAK SHORTWAVE MOVED THROUGH NORTHERN NEVADA
THIS MORNING AND BROUGHT DRY AIR INTO THE REGION. THIS SHOWED UP
WELL ON WATER VAPOR IMAGERY. THIS DRY AIR AND SUBSIDENCE HELPED TO
LIMIT CONVECTION ACROSS THE REGION THIS MORNING. THUNDERSTORMS NOW
STARTING TO DEVELOP OVER NORTHEAST CALIFORNIA. CONVECTION SHOULD
WEAKEN THIS EVENING WITH LOSS OF HEATING...SIMILAR TO YESTERDAYS
SCENARIO. MAIN CONCERN IS STILL ANY HEAVY RAINFALL THAT WOULD FALL
OVER THE WATERFALL FIRE BURN AREA NEAR CARSON CITY. UPPER LEVEL
WESTERLY WINDS ARE STARTING TO KICK IN SIMILAR TO YESTERDAY SO THIS
SHOULD HELP KEEP CONVECTION EAST OF THE BURN AREA.
ANOTHER VORT MAX IS PROGGED TO MOVE THROUGH NEVADA ON SUNDAY. WITH
MOISTURE IN PLACE SCATTERED TSRA AGAIN POSSIBLE SUNDAY AFTERNOON AND
EVENING. THE UPPER LOW THAT MOVES THROUGH NEVADA ON SUNDAY WILL
SLOWLY MOVE THROUGH THE EASTERN GREAT BASIN MONDAY AND TUESDAY. AS
THE RIDGE BUILDS OVER THE KREV CWFA EARLY IN THE WEEK TEMPERATURES
WILL REMAIN NEAR NORMAL FOR MID-AUGUST. WILL CONTINUE WITH A SLIGHT
CHANCE OF TSRA MONDAY AND TUESDAY. OHARA
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
UPPER RIDGE IS STILL FORECAST OVR GREAT BASIN DURING PD. NEW MODEL
RUN HAS LESS ENERGY THROUGH THE NORTH SO WILL LIKELY SEE MORE OF A
PERSISTANCE PATTERN. SOUTHWEST FLOW NOT STRONG ENOUGH TO REALLY PUSH
MOISTURE OUT SO WILL CONTINUE TO SEE ISOLATED AFTERNOON CONVECTION.
TEMPS ALSO WILL STAY ABOVE NORMALS.
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH FOR THE WATERFALL FIRE AREA AND CARSON
CITY...NVZ002-NVZ003...FROM 12 PM TO 7 PM SATURDAY.
.CA...NONE.
&&Hazardous weather outlook, Aug 14, 6:48 AM PDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 648 AM PDT SAT AUG 14 2004 CAZ070>073-NVZ001>005-141600- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN- EASTERN PLUMAS-EASTERN SIERRA COUNTIES- MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY- SURPRISE VALLEY CALIFORNIA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 648 AM PDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN SIERRA...AND NORTHEASTERN CALIFORNIA.. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:14 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 31 min |
| Aug 14, 5:46 PM PDT | Severe Thunderstorm Warning | REV | Douglas | 44 min |
| Aug 14, 6:32 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 43 min |
| Aug 15, 12:52 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 43 min |
| Aug 15, 1:24 PM PDT | Flash Flood Warning | REV | Lyon, Mineral | 96 min |
| Aug 15, 1:45 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 45 min |
Nearby
Flash Flood Warnings in Nevada, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.